13 Dec Does chemo leave you suffering from tingling, numbness or pain in your hands and/or feet?
Chemotherapy related nerve damage (neuropathy) is relatively common with certain chemotherapeutic agents such as cisplatin, oxaliplatin, paclitaxel, vinca alkaloids and bortezomib. The severity of neuropathy depends on the drug and the cumulative dose. It typically manifests as tingling, numbness or pain in both hands and feet, the so called “stock and glove distribution.
The incidence of “functional” deficiency of B12 in patients with advanced malignancies is as high as 54%. This may result in an increased risk of peripheral neuropathy, especially when the patients are exposed to the aforementioned drugs.
Unfortunately, there is no effective prevention or treatment for chemo related neuropathy. Duloxetine, an antidepressant, has modest benefit in treating the pain, but it does have other side effects. Vitamin B complex found in SafeVite daily multivitamin, has shown to at least reduce the perception of neuropathy with no significant side effects. In one study, supplementation with B12 showed improved neurologic findings. If you suffer from these chemo side effects, SafeVite may provide you some relief.